Advertisement

International Journal of Clinical Pharmacy

, Volume 35, Issue 3, pp 309–312 | Cite as

Cyclophosphamide-induced generalised reticulated skin pigmentation: a rare presentation

  • Monia YoussefEmail author
  • Sana Mokni
  • Hichem Belhadjali
  • Karim Aouem
  • Adnène Moussa
  • Adnène Laatiri
  • Jameleddine Zili
Case Report

Abstract

Case We describe a 55-year-old woman suffering from Sezary syndrome, had undergone chemotherapy consisting of cycles of cyclophosphamide and prednisone. 10 months later, she noticed a progressively increasing reticulated generalised pigmentation in the face, trunk and the extremities. Cylophosphamide was withdrawn. The hyperpigmentation began to clear slowly and gradually after 7 months. One year after cyclophosphamide withdrawal and facing the relapse of the disease, and its transformation to a large T cell lymphoma a mini CHOP (cyclophosphamide, doxorubicin, vincristine and prednisone) protocol was held, leading to a remarkable aggravation of the pigmentation. Conclusion This adverse drug reaction to cyclophosphamide is peculiar by its localization and distribution and should be known in order not to confuse with other dermatosis.

Keywords

Adverse drug event Cyclophosphamide Skin pigmentation 

Notes

Funding

None.

Conflicts of interest

None declared.

References

  1. 1.
    Dutz JP, Ho VC. Immunosuppressives in dermatology. An update. Dermatol Clin. 1998;16:235–51.PubMedGoogle Scholar
  2. 2.
    Ranawaka RR. Patterns of chromonychia during chemotherapy in patients with skin type V and outcome after 1 year of follow-up. Clin Exp Dermatol. 2009;34:e920–6.PubMedCrossRefGoogle Scholar
  3. 3.
    Srikanth M, Van Veen J, Raithatha A, Reilly JT. Cyclophosphamide-induced nail pigmentation. Br J Haematol. 2002;117:2.CrossRefGoogle Scholar
  4. 4.
    Kumar S, Dixit R, Karmakar S, Paul S. Unusual nail pigmentation following cyclophosphamide-containing chemotherapy regimen. Indian J Pharmacol. 2010;42:243–4.PubMedCrossRefGoogle Scholar
  5. 5.
    Dave S, Thappa DM. Peculiar pattern of nail pigmentation following cyclophosphamide therapy. Dermatol Online J. 2003;9:14.PubMedGoogle Scholar
  6. 6.
    Manigand G, Faux N, Dumas D, Taillandier J, Fixy P, Richerd F. Nail pigmentation during therapy with cyclophosphamide and doxorubicin. Sem Hop. 1983;59:1840–1.PubMedGoogle Scholar
  7. 7.
    Chittari K, Tagboto S, Tan BB. Cyclophosphamide-induced nail discoloration and skin hyperpigmentation: a rare presentation. Clin Exp Dermatol. 2009;34:405–6.PubMedCrossRefGoogle Scholar
  8. 8.
    Naranjo CA, Busto U, Sellers EM, et al. A method for estimating the probability of adverse drug reactions. Clin Pharmacol Ther. 1981;30:239–45.PubMedCrossRefGoogle Scholar
  9. 9.
    Tobin DJ, Hagen E, Botchkarev VA, Paus R. Do hair bulb melanocytes undergo apoptosis during hair follicle regression (catagen)? J Invest Dermatol. 1998;111:941–7.PubMedCrossRefGoogle Scholar
  10. 10.
    Singal R, Tunnessen WW Jr, Wiley JM, Hood AF. Discrete pigmentation after chemotherapy. Pediatr Dermatol. 1991;8:231–5.PubMedCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2013

Authors and Affiliations

  • Monia Youssef
    • 1
    Email author
  • Sana Mokni
    • 1
  • Hichem Belhadjali
    • 1
  • Karim Aouem
    • 2
  • Adnène Moussa
    • 3
  • Adnène Laatiri
    • 4
  • Jameleddine Zili
    • 1
  1. 1.Dermatology DepartmentFattouma Bourguiba HospitalMonastirTunisia
  2. 2.Pharmacology DepartmentFattouma Bourguiba HospitalMonastirTunisia
  3. 3.Anatomo-Pathology DepartmentFattouma Bourguiba HospitalMonastirTunisia
  4. 4.Haematology DepartmentFattouma Bourguiba HospitalMonastirTunisia

Personalised recommendations